Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Computing the Hilbert class field
of real quadratic fields

Authors: Henri Cohen and Xavier-François Roblot
Journal: Math. Comp. 69 (2000), 1229-1244
MSC (1991): Primary 11R37, 11R42; Secondary 11Y35
Published electronically: March 10, 1999
MathSciNet review: 1651747
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using the units appearing in Stark's conjectures on the values of $L$-functions at $s=0$, we give a complete algorithm for computing an explicit generator of the Hilbert class field of a real quadratic field.

References [Enhancements On Off] (What's this?)

  • 1. E. Bach, J. Sorenson, Explicit Bounds for Primes in Residue Classes, Math. Comp. 65 (1996), 1717-1735 MR 97a:11143
  • 2. C. Batut, K. Belabas, D. Bernardi, H. Cohen, M. Olivier, User Guide to PARI/GP version 2.0.1, 1997
  • 3. H. Cohen, A Course in Computational Number Theory, GTM 138, Springer-Verlag, 1993 MR 94i:11105
  • 4. H. Cohen, F. Diaz y Diaz, A Polynomial Reduction Algorithm, Sém. Th. Nombres de Bordeaux (Série 2) 3 (1991), 351-360 MR 93a:11107
  • 5. H. Cohen, F. Diaz y Diaz, M. Olivier, Algorithmic Techniques for Relative Extensions of Number Fields, preprint A2X (1997)
  • 6. H. Cohen, F. Diaz y Diaz, M. Olivier, Computing Ray Class Groups, Conductors and Discriminants, Math. Comp. 67 (1998), 773-795 MR 98g:11128
  • 7. G. Cornell, M. Rosen, A Note on the Splitting of the Hilbert Class Fields, J. Number Theory 28 (1988), 152-158 MR 89f:11156
  • 8. D. Dummit, B. Tangedal, Computing the Leading Term of an Abelian $L$-function, ANTS III (Buhler Ed.), Lecture Notes in Computer Sci. 1423 (1998), p.400-411
  • 9. C. Fieker, Computing Class Fields via the Artin Map, preprint, 1997
  • 10. E. Friedman, Hecke's Integral Formula, Sém. Th. Nombres de Bordeaux, Exposé No.5 (1987-1988) MR 90i:11136
  • 11. M. Ishida, The Genus Fields of Algebraic Number Fields, LN in Math. 555, Springer-Verlag, 1976 MR 55:7990
  • 12. J. Klüners, M. Pohst, On Computing Subfields, J. Symbolic Comp. 24 (1997), 385-397 MR 98k:11161
  • 13. J. Martinet, Character Theory and Artin $L$-functions, in Algebraic Number Fields (A. Fröhlich, ed.), Academic Press, London, 1977, 1-87 MR 56:5502
  • 14. J. Neukirch, Algebraische Zahlentheorie, Springer-Verlag, Berlin, 1992
  • 15. M. Daberkow, M. Pohst, Computations with Relative Extensions of Number Fields with an Application to the Construction of Hilbert Class Fields, Proc. ISAAC'95, ACM Press, New-York 1995, 68-76
  • 16. M. Pohst, H. Zassenhaus, Algorithmic Algebraic Number Theory, Cambridge University Press, Cambridge, 1989 MR 92b:11074
  • 17. X.-F. Roblot, Stark's Conjectures and Hilbert's Twelfth Problem, preprint; Algorithmes de Factorisation dans les Extensions Relatives et Applications de la Conjecture de Stark à la Construction des Corps de Classes de Rayon, Thesis, Université Bordeaux I (1997)
  • 18. R. Schertz, Problèmes de Construction en Multiplication Complexe, Sém. Th. Nombres Bordeaux (1992), 239-262 MR 94c:11051
  • 19. R. Sharma and B. Zohuri, A General Method for an Accurate Evaluation of Exponential Integrals $\mathop{ E_1}(x)$, $x>0$, J. Comput. Phys. 25 (1977), 199-204 MR 57:14339
  • 20. I.N. Sneddon, The Use of Integral Transforms, Mc Graw-Hill, New York, 1972
  • 21. H. M. Stark, Values of $L$-functions at $s=1$. I. $L$-functions for quadratic forms, Advances in Math. 7 (1971), 301-343; II. Artin $L$-functions with Rational Characters, ibid. 17 (1975), 60-92; III. Totally Real Fields and Hilbert's Twelfth Problem, ibid. 22 (1976), 64-84; IV. First Derivatives at $s=0$, ibid. 35 (1980), 197-235 MR 44:6620; MR 52:3082; MR 55:10427; MR 81f:10054
  • 22. J.T. Tate, Les Conjectures de Stark sur les Fonctions $L$ d'Artin en $s=0$, Progress in Math. 47, Birkhaüser, Boston, 1984 MR 86e:11112
  • 23. R. Terras, The Determination of Incomplete Gamma Functions through Analytic Integration, J. Comput. Phys. 31 (1979), 146-151 MR 81d:65010
  • 24. R. Terras, Generalized Exponential Operators in the Continuation of the Confluent Hypergeometric Functions, J. Comput. Phys. 44 (1981), 156-166 MR 82m:33003

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 11R37, 11R42, 11Y35

Retrieve articles in all journals with MSC (1991): 11R37, 11R42, 11Y35

Additional Information

Henri Cohen
Affiliation: Laboratoire A2X, Université Bordeaux I, 351 cours de la Libération, 33405 Talence Cedex, France

Xavier-François Roblot
Affiliation: Laboratoire A2X, Université Bordeaux I, 351 cours de la Libération, 33405 Talence Cedex, France
Address at time of publication: Department of Computer Science, Concordia University, 1455 de Maisonneuve Blvd West, Montreal, Quebec, H3G 1M8

Received by editor(s): January 19, 1998
Received by editor(s) in revised form: September 10, 1998
Published electronically: March 10, 1999
Article copyright: © Copyright 2000 American Mathematical Society